Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Whats meds to change
Jul 29, 2012

H! Dr Benj ,I'm 38yrs diagnoised on December 2007 with cd4 20 vl 1million treated with TB on regimen sustiva and truvada ,anyway to cut it shut,I got my last lab on 20/2/2012 cd4 545 vl <40 .while new result on 14/7/12 cd4 359 vl <40 though I new that cd4 always flatuate but what concerns me was my kidney result 1.4 it has been so for many times even with enough water before the the test am afraid of kidney disease .though yesterday I went to see my ID doc cause I done my test at Red cross clinic then go for checkup with as directed.now he said maybe I'll change to abacavir but then I've to run a test call HLA *5701. (ect) but am afraid of rashes and whatever.so my question is am i in danger for kidney disease as of now as for lipid tests cholesterol ,HDL,LDL,triglyceride are normal a bit fatty liver which I new what causes it Red wine like a bottle a week and eating much. Please could you give your opinion in times of meds to change also am concern about my CNS problem which I had been battle for years now on meds laxepro and tranxene sorry my cd4 % before 26% and decrease to 22% like on 13/12/2011.thanx sanitex from Thailand

Response from Dr. Young

Hello Sanitex and thanks for posting from Thailand.

First, you're in good hands. The Thai Red Cross provides very high quality care and Dr. Phapan there is regarded as one of the best.

It seems like you've had a very good recovery from once being very seriously ill. Your regimen has suppressed your virus and very significantly increased your CD4 count.

If confirmed, it could be that you're having early indicators of kidney injury. If not other cause is readily identified, the suggestion that your doctor is making-- namely that the tenofovir part of the Truvada is the culprit, is reasonable.

Abacavir is an another NRTI that is frequently used in persons who have (or are at risk of) kidney disease. The genetic test that was recommended to you is to see if you're at risk of the abacavir allergic reaction. If negative, a switch to abacavir/3TC from Truvada would be a very reasonable intervention.

I hope that helps and best of health to you, BY



Previous
letter from a crying mother (Readers: please share your experiences)
Next
viral load increase

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement